MAUDE Adverse Event Report: ETHICON INC. STFX SPI MCRYL+ UNI 18IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STFX SPI MCRYL+ UNI 18IN 2-0 UD; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on (b)(6) 2022 and barbed suture was used.During wound closure a 2-0 stratafix suture broke.Due to the nature of the barbed suture and the direction of the surgeon, closure was suspended.Pa removed the 2-0 and 0 stratafix, as well the 0 vicryl from the wound.Wound closure was resumed utilizing 0 vicryl, 2-0 vicryl, 3-0 monocryl and 3-0 nylon.This added approximately 20 minutes to the case.Suture actually broke when patient was about 2/3 of the way closed.It was reported that the suture broke somewhere near the end.A suture pass was made and when pulled out, it broke.Minimal tension applied.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Was the post-operative care changed due to this event? please specify.What in the physicians opinion was the cause of the suture breakage? will the actual sample be returned for evaluation? are any representative samples available for evaluation? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - stratafix¿.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 ¿g /m.This medwatch report is in response to receipt of a voluntary medwatch report: (b)(4).
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 09/02/2022.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
STFX SPI MCRYL+ UNI 18IN 2-0 UD
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15116801
Report Number2210968-2022-06005
Device Sequence Number5446742
Product Code GAM
UDI-Device Identifier10705031236332
UDI-Public10705031236332
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberSXMP1B417
Device Catalogue NumberSXMP1B417
Device Lot NumberSBBHAR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown